Symmetries in Jump-Diffusion Models with Applications in Option Pricing and Credit Risk

J.K. Hoogland, C.D.D. Neumann, M.H. Vellekoop

    Research output: Contribution to journalArticleAcademic

    3 Citations (Scopus)

    Abstract

    It is a well known fact that local scale invariance plays a fundamental role in the theory of derivative pricing. Specific applications of this principle have been used quite often under the name of 'change of numeraire', but in recent work it was shown that when invoked as a fundamental first principle, it provides a powerful alternative method for the derivation of prices and hedges of derivative securities, when prices of the underlying tradables are driven by Wiener processes. In this article we extend this work to the pricing problem in markets driven not only by Wiener processes but also by Poisson processes, i.e. jump-diffusion models. It is shown that in this case too, the focus on symmetry aspects of the problem leads to important simplifications of, and a deeper insight into the problem. Among the applications of the theory we consider the pricing of stock options in the presence of jumps, and Levy-processes. Next we show how the same theory, by restricting the number of jumps, can be used to model credit risk, leading to a 'market model' of credit risk. Both the traditional Duffie-Singleton and Jarrow-Turnbull models can be described within this framework, but also more general models, which incorporate default correlation in a consistent way. As an application of this theory we look at the pricing of a credit default swap (CDS) and a first-to-default basket option.
    Original languageUndefined
    Pages (from-to)135-172
    JournalInternational journal of theoretical and applied finance
    Volume6
    Issue number2
    Publication statusPublished - Mar 2003

    Keywords

    • local scale invariance
    • IR-58672
    • jump diffusion
    • Homogeneity
    • partialdifferential difference equations
    • Option pricing

    Cite this